Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 174, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 18, 2020, 8:33 PM EST for Cobb County, Georgia. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2020, 8:33 PM EST (01:33 UTC)
- Expired
- Feb 18, 2020, 11:15 PM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Allatoona Creek at Stilesboro Road near Acworth (MAHG1). The gauge peaked at 13.08 ft at Feb 18, 2020, 9:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02393419, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
525 WGUS42 KFFC 190133 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 833 PM EST Tue Feb 18 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Allatoona Creek near Mars Hill affecting Cobb County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC067-191533- /O.NEW.KFFC.FL.W.0174.200219T0133Z-000000T0000Z/ /MAHG1.1.ER.200219T0109Z.200219T0115Z.000000T0000Z.UU/ 833 PM EST Tue Feb 18 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Allatoona Creek near Mars Hill. * From this evening until further notice. * At 8 PM Tuesday the stage was 13.1 feet and rising. * Flood stage is 13 feet. * At 13 feet, flood Stage is reached. Minor flooding begins in the woodlands and fields near the creek upstream and downstream from the gage on Stilesboro Road. && LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468 3399 8465 $$
1 follow-up statement
148 WGUS82 KFFC 190415 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1115 PM EST Tue Feb 18 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Allatoona Creek near Mars Hill affecting Cobb County GAC067-190445- /O.CAN.KFFC.FL.W.0174.000000T0000Z-200219T0415Z/ /MAHG1.1.ER.200219T0109Z.200219T0130Z.200219T0213Z.UU/ 1115 PM EST Tue Feb 18 2020 The Flood Warning is cancelled for The Allatoona Creek near Mars Hill. * This takes effect immediately. * At 10 PM Tuesday the stage was 11.5 feet and falling. * Flood stage is 13 feet. * The creek will continue to fall. * At 11 feet...Bankfull conditions are reached upstream and downstream from the gage located on Stilesboro Road. && LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468 3399 8465 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 18, 6:43 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 18, 6:43 PM EST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 643 PM EST Tue Feb 18 2020 .PREV DISCUSSION... /Issued 325 PM EST Tue Feb 18 2020/ SHORT TERM /Tonight through Wednesday Night/... Current satellite loop shows showers and isolated thunderstorms moving east across the southeastern states. These storms are associated with a frontal boundary extending from the New england states to the TX/MX border. This boundary is expected to move slowly SE through GA and stall somewhere across south GA Wednesday evening. Precip is expected to continue across the area through the short term but they will tapper off a bit Wed afternoon especially across areas N of the Interstate 20 corridor. The main area of precip is across N GA but it will slide slowly south with the frontal movement over the next 24 to 36 hours. We have see 1 to 2 inches across areas south of an Atlanta to Augusta line with some isolated 3 inch amounts over the past 24 hours. With this boundary moving through the CWA we could see an additional 1 to 2 inches through Wednesday night. This is the main reason we have issued a Flash flood watch for portions of North and Central GA. There is some low CAPE developing this afternoon but shear params continue to remain limited. With this in mind we are still not expecting and strong to severe storms with this system. Temps still expected to stay a bit on the warm side tonight and Wednesday with lows in the 40s and 50s and highs in the 50s and 60s. slightly cooler air moves into N GA Wed night behind the frontal boundary with lows expected in the 30 and 40s. 01 LONG TERM /Thursday through Tuesday/... Same story, different day. Rounds of on and off rain provided by multiple frontal passages in combination with several upper level disturbances will move through the area within the long term period. Mid-level zonal flow with short-wave surface perturbations will bring a round of rain to the area ahead of an approaching cold front at the start of the forecast period on Thursday. As the trough digs in behind the front, there is the possibility of wintry mix across portions of north Georgia Thursday night, especially across the higher elevations. Some light accumulations cannot be ruled out and amounts could change closer to the event. The front should exit the CWA on Friday which will give a brief reprieve from the rain on Saturday with slight upper level ridging and a surface high building in over the SE. SW mid and upper level flow will return on Sunday evening with a surface low developing on Monday over the Great Plains region, with precipitation expected to return mid week ahead of another cold front. High temperatures will run 10-20 degrees below normal on Thursday through Sunday. Morgan && .AVIATION... 00Z Update... A few breaks in the IFR/LIFR around the ATL metro possible for the next couple of hours, but do expect CIGs to fill back into IFR by 03Z. Some patchy LIFR is possible. A cold front will move through overnight, and some improvement in CIGs is possible right around 12Z WED. Very light surface winds right now, with convection influencing some of the directions. Should be a switch over to the SW side by 02-03Z, with speeds of 5kt or less. Winds should switch around to the E late tomorrow as a wedge builds in. Thunder is possible for the next couple of hours. //ATL Confidence...00Z Update... Med confidence. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 54 56 40 43 / 90 60 60 70 Atlanta 49 55 40 44 / 90 60 70 80 Blairsville 45 53 37 41 / 80 40 50 70 Cartersville 47 55 40 43 / 80 50 60 70 Columbus 58 63 45 48 / 90 70 80 90 Gainesville 50 54 39 42 / 90 60 50 70 Macon 60 63 42 45 / 90 70 80 90 Rome 47 54 41 43 / 70 50 60 70 Peachtree City 52 58 42 44 / 100 70 70 80 Vidalia 62 68 45 47 / 70 70 80 90 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday afternoon for the following zones: Baldwin...Banks...Barrow...Bartow...Butts...Carroll... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta... Dawson...DeKalb...Douglas...Fayette...Floyd...Forsyth...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Jackson...Jasper...Jones...Lamar...Madison... Meriwether...Monroe...Morgan...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Talbot...Taliaferro... Troup...Upson...Walton...Warren...Wilkes. && SHORT TERM...01 LONG TERM....Morgan AVIATION...NListemaa
Hazardous weather outlook, Feb 18, 3:08 PM EST, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 308 PM EST Tue Feb 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-192015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 308 PM EST Tue Feb 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A flash flood watch is in effect for portions of north and central Georgia through Wednesday afternoon. Heavy rain will be possible with ponding on roadways and some nuisance flooding, especially in low-lying or highly urbanized areas. There is also a slight chance of thunderstorms across parts of north and central Georgia today and tonight. Some storms could be strong to severe with the main threat being damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Periods of possible heavy rain could occur through Thursday. Please monitor forecast updates if there is an increased threat of flooding. Also, the interaction of some colder air could allow for some transition to light snow in parts of far northeast Georgia for Thursday evening. Some light accumulations cannot be ruled out so please monitor future updates. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 18, 7:18 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
718 PM EST Tue Feb 18 2020
GAZ042-044-052>054-066-190045-
Fayette GA-Coweta GA-Carroll GA-Troup GA-Heard GA-South Fulton GA-
718 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...COWETA...
SOUTHEASTERN CARROLL...NORTHERN TROUP...HEARD AND SOUTHERN SOUTH
FULTON COUNTIES UNTIL 745 PM EST...
At 718 PM EST...a line of strong thunderstorms was along a line
extending from Byers Crossroads to Handy to near Texas...and moving
east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, Franklin, Peachtree City, Union City, Fairburn, Tyrone,
Palmetto, Grantville, Whitesburg, Centralhatchee, Moreland,
Sharpsburg, Turin, East Newnan, Corinth, Plant Yates, Seaton Lake,
Dunaway Gardens, Cannongate and Harrisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3342 8506 3355 8496 3357 8446 3328 8465
3322 8481 3322 8485 3321 8485 3310 8514
3325 8526 3334 8527
TIME...MOT...LOC 0018Z 283DEG 31KT 3351 8488 3336 8497 3328 8521
WIND...40MPHSpecial weather statement, Feb 18, 7:44 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
744 PM EST Tue Feb 18 2020
GAZ052>058-066-067-190115-
Butts GA-Fayette GA-Clayton GA-Coweta GA-Troup GA-Heard GA-
Spalding GA-Meriwether GA-Henry GA-
744 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...FAYETTE...
SOUTHERN CLAYTON...COWETA...NORTHERN TROUP...SOUTHERN HEARD...
NORTHERN SPALDING...NORTHWESTERN MERIWETHER AND HENRY COUNTIES UNTIL
815 PM EST...
At 744 PM EST...a line of strong thunderstorms was along a line
extending from Bonanza to near Sharpsburg to near Texas...and moving
east at 75 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Newnan, McDonough, Fayetteville, Franklin, Peachtree City,
Stockbridge, Hampton, Tyrone, Lovejoy, Locust Grove, Senoia,
Hogansville, Grantville, Luthersville, Brooks, Moreland, Sharpsburg,
Turin, Haralson and Woolsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3350 8446 3350 8403 3349 8402 3348 8395
3343 8391 3333 8411 3312 8515 3318 8525
3319 8525 3325 8526
TIME...MOT...LOC 0044Z 268DEG 64KT 3347 8432 3333 8470 3321 8518Special weather statement, Feb 18, 8:12 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
812 PM EST Tue Feb 18 2020
GAZ052>058-066-067-190145-
Butts GA-Fayette GA-Clayton GA-Coweta GA-Troup GA-Heard GA-
Spalding GA-Meriwether GA-Henry GA-
812 PM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...SOUTHERN
FAYETTE...SOUTHERN CLAYTON...SOUTHERN COWETA...NORTHERN TROUP...
SOUTHERN HEARD...SPALDING...NORTHERN MERIWETHER AND SOUTHERN HENRY
COUNTIES UNTIL 845 PM EST...
At 812 PM EST...a line of strong thunderstorms was along a line
extending from near Ola to near Glenn...and moving east at 40 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Griffin, McDonough, Peachtree City, Hampton, Lovejoy,
Locust Grove, Senoia, Hogansville, Grantville, Luthersville, Brooks,
Moreland, Jenkinsburg, Sharpsburg, Turin, Haralson, Woolsey, Sunny
Side and Lone Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3348 8419 3344 8392 3337 8386 3335 8386
3301 8518 3306 8523 3322 8526
TIME...MOT...LOC 0112Z 276DEG 37KT 3344 8401 3314 8523The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:15 PM EST | River Flood Warning | FFC | Forsyth | 13 hr |
| Feb 18, 7:18 PM EST | Special Weather Statement | FFC | Coweta, Heard | 27 min |
| Feb 18, 7:44 PM EST | Special Weather Statement | FFC | Coweta, Fayette, Henry | 31 min |
| Feb 18, 8:02 PM EST | River Flood Warning | FFC | Gwinnett | 18 hr |
| Feb 18, 8:12 PM EST | Special Weather Statement | FFC | Henry, Spalding | 33 min |
| Feb 18, 8:43 PM EST | Special Weather Statement | FFC | Butts, Spalding, Troup | 32 min |
| Feb 18, 9:13 PM EST | Special Weather Statement | FFC | Butts, Lamar, Meriwether, Pike, Spalding, Troup | 32 min |
| Feb 18, 9:36 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 26 days |
| Feb 18, 9:38 PM EST | Flash Flood Warning | FFC | Troup | 6 hr |
| Feb 18, 9:39 PM EST | River Flood Warning | FFC | Gwinnett | 21 days |
| Feb 18, 9:44 PM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Meriwether, Monroe, Pike and 1 more | 31 min |
| Feb 18, 10:02 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Feb 18, 10:13 PM EST | Special Weather Statement | FFC | Jones, Lamar, Meriwether, Monroe, Pike | 32 min |
| Feb 18, 10:19 PM EST | River Flood Warning | FFC | Cobb, Fulton | 21 days |
| Feb 18, 10:46 PM EST | Special Weather Statement | FFC | Harris, Lamar, Monroe, Upson | 29 min |
| Feb 18, 11:31 PM EST | Special Weather Statement | FFC | Butts, Coweta, Fayette, Heard, Lamar, Meriwether and 2 more | 3 hr |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Cherokee | 10 hr |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Coweta | 21 days |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Coweta, Fayette | 7 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 4 days |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 10 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 27 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Fayette, Spalding | 61 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 4 days |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 37 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Newton, Rockdale | 54 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Barrow, Jackson | 11 hr |
| Feb 19, 12:20 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 26 hr |
| Feb 19, 12:20 AM EST | River Flood Warning | FFC | Jones | 21 days |
| Feb 19, 12:30 AM EST | River Flood Warning | FFC | Lamar, Spalding | 5 hr |
| Feb 19, 2:43 AM EST | River Flood Warning | FFC | Monroe | 30 hr |
| Feb 19, 3:11 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 34 hr |
| Feb 19, 3:21 AM EST | River Flood Warning | FFC | Heard | 21 hr |
| Feb 19, 10:49 AM EST | River Flood Warning | FFC | Bleckley, Pulaski | 21 days |
| Feb 19, 11:54 AM EST | River Flood Warning | FFC | Talbot, Upson | 51 hr |
| Feb 19, 12:20 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
| Feb 19, 1:40 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 30 hr |
| Feb 19, 2:00 PM EST | Winter Weather Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 30 hr |
| Feb 19, 5:36 PM EST | River Flood Warning | FFC | Jones, Monroe | 9 hr |
| Feb 19, 5:36 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 6 hr |
| Feb 19, 5:48 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 66 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.